advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From India:

I am a 36 year old male who has diabetes and hypothyroidism. My doctor has prescribed thyroxin [thyroid hormone replacement pills]. When I urinate the urine forms a lot of foam (frothing) like when detergent liquid is poured. Why is this happening?

Answer:

It is not unusual to have persons who have type 1 diabetes to also have hypothyroidism. Both diseases are autoimmune in nature. This means the immune system gets "turned on" to damage both organs.

As for the foam in the urine, it is unlikely to be from the thyroid hormone you are taking. However, I would recommend you have the protein in the urine measured. People with diabetes will leak protein if their kidneys have been affected by the diabetes. The foam in the urine could be from increased concentrations of protein. It is also important to know if the protein is elevated in the urine for other reasons. For instance, elevated protein excretion into the urine could be a serious medical concern if it predicts further kidney disease. The good news is that there are medications when can be used by you and your doctor to decrease the rate of problems associated with diabetes involvement of the kidneys.

JTL

DTQ-20001222215917
Original posting 4 Jan 2001
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.